MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5521-B-500
Medical Device Problem Codes Loss of Osseointegration (2408); Migration (4003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Left knee revision due to tibial loosening and pain.
 
Additional Manufacturer Narrative
Reported event: an event regarding subsidence/loosening involving a triathlon baseplate was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this 97-year-old patient underwent a total knee arthroplasty with a constrained implant without stem extensions on (b)(6) 2014.The patient underwent a revision of the implant on (b)(6) 2023, ostensibly for tibial subsidence, malposition and loosening.I can confirm that the patient underwent a primary procedure with the constrained implant since i was able to review the operation report.I was also able to review the xrays which showed findings consistent with subsidence and loosening of the tibial component.The root cause of this event cannot be determined with certainty.The causes of tibial loosening of a constrained implant without stem extensions are multifactorial including surgical technique and patient activity level and bmi.The fact that a constrained implant was utilized without stem extensions can contribute to loosening.I would not assign any causality to the implant itself." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's knee was revised due to loosening of the tibial baseplate.A review of the provided medical records by a clinical consultant indicated the following: "this 97-year-old patient underwent a total knee arthroplasty with a constrained implant without stem extensions on (b)(6) 2014.The patient underwent a revision of the implant on (b)(6) 2023, ostensibly for tibial subsidence, malposition and loosening.I can confirm that the patient underwent a primary procedure with the constrained implant since i was able to review the operation report.I was also able to review the xrays which showed findings consistent with subsidence and loosening of the tibial component.The root cause of this event cannot be determined with certainty.The causes of tibial loosening of a constrained implant without stem extensions are multifactorial including surgical technique and patient activity level and bmi.The fact that a constrained implant was utilized without stem extensions can contribute to loosening.I would not assign any causality to the implant itself." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.

Brand Name
TRI TS BASEPLATE SIZE 5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17717011
Report Number0002249697-2023-01009
Device Sequence Number7148832
Product Code MBH
UDI-Device Identifier07613327026320
UDI-Public07613327026320
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K053514
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number5521-B-500
Device Lot NumberMIYH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Initial Report FDA Received Date09/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale